Statins not tied to male gonadal, sexual dysfunction
(HealthDay)—Statins do not appear to affect male gonadal and sexual function, according to a study published online Nov. 25 in the Journal of Sexual Medicine.
Richard Davis, M.D., from the Brooke Army Medical Center in Fort Sam Houston, and colleagues retrospectively studied a cohort of all male patients (30 to 85 years old) enrolled in the Tricare San Antonio market. Statin users and nonusers (3,302 participants in each group) were propensity score-matched based on 79 baseline characteristics (Oct. 1, 2003, to Sept. 30, 2005) and followed from Oct. 1, 2005, to March 1, 2012. The authors sought to evaluate patient outcomes, as determined by inpatient and outpatient medical records.
The researchers found that statin use in men was not significantly associated with an increased or decreased risk of benign prostatic hypertrophy (odds ratio [OR], 1.08; 95 percent confidence interval [CI], 0.97 to 1.19), erectile dysfunction (OR, 1.01; 95 percent CI, 0.90 to 1.13), infertility (OR, 1.22; 95 percent CI, 0.66 to 2.29), testicular dysfunction (OR, 0.91; 95 percent CI, 0.73 to 1.14), or psychosexual dysfunction (OR, 1.03; 95 percent CI, 0.94 to 1.14).
"Statin use was not associated with increased risk of being diagnosed with gonadal or sexual dysfunction in men," the authors write.
Full Text (subscription or payment may be required)
Copyright © 2014 HealthDay. All rights reserved.